Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 18, NWS San Diego, CA

December 26, 2012San Diego County, California

NWS San Diego, CA issued this high surf advisory at Dec 26, 2012, 1:17 PM PST for San Diego County, California. It took effect at Dec 26, 2012, 10:00 PM PST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2012, 1:17 PM PST (21:17 UTC)
In effect from
Dec 26, 2012, 10:00 PM PST
Expired
Dec 28, 2012, 9:21 AM PST
In force
35 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WHUS46 KSGX 262117
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
117 PM PST WED DEC 26 2012

...HIGH SURF ADVISORY FOR SOUTH SAN DIEGO COUNTY BEACHES TONIGHT
THROUGH FRIDAY AFTERNOON...

.COMBINED SEAS BUILDING TO 8 FEET TONIGHT THROUGH THURSDAY AND A
CONTINUING WEST NORTHWEST SWELL THURSDAY NIGHT AND FRIDAY AROUND 6
FEET AT 15 SECOND INTERVALS...ARE LIKELY TO GENERATE HIGH SURF
ALONG THE EXPOSED WEST FACING BEACHES FROM CARDIFF SOUTHWARD.

CAZ043-270530-
/O.NEW.KSGX.SU.Y.0018.121227T0600Z-121228T2200Z/
SAN DIEGO COUNTY COASTAL AREAS-
117 PM PST WED DEC 26 2012

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM
PST FRIDAY FOR EXPOSED WEST FACING BEACHES FROM CARDIFF SOUTHWARD
TO THE MEXICAN BORDER...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST
FRIDAY. 

* WAVES AND SURF...BUILDING TONIGHT TO 5 TO 8 FEET WITH OCCASIONAL
  SETS TO 10 FEET ON EXPOSED WEST FACING BEACHES...FROM CARDIFF
  SOUTHWARD.

* TIMING...10 PM TONIGHT THROUGH 2 PM FRIDAY AFTERNOON.

* TIDES...HIGHEST TIDES AT POINT LOMA WILL OCCUR AT 745 AM
  THURSDAY MORNING AND 817 AM FRIDAY MORNING...WITH A HEIGHT OF
  5.8 FEET ON BOTH DAYS. THE LOWEST TIDE THURSDAY AFTERNOON WILL
  OCCUR AT 300 PM WITH A HEIGHT OF NEGATIVE 0.7 FEET.

* IMPACTS...WAVES MAY BE BREAKING OVER JETTIES...AGAINST THE
  BOTTOM OF THE OCEAN BEACH PIER..AND SLAMMING INTO THE BASE OF
  THE CLIFFS DURING THE MORNING HOURS. MINOR BEACH EROSION AND
  COASTAL FLOODING ARE POSSIBLE. VERY STRONG RIP CURRENTS LIKELY
  FROM LATE MORNING THROUGH MID AFTERNOON EACH DAY.

* OUTLOOK...SURF HEIGHTS WILL INCREASE AGAIN SATURDAY AFTERNOON
  AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

BALFOUR
6 follow-up statements
625 
WHUS46 KSGX 270433
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
833 PM PST WED DEC 26 2012

...HIGH SURF FOR SOUTHERN SAN DIEGO COUNTY BEACHES TONIGHT THROUGH
FRIDAY AFTERNOON...

.COMBINED SEAS BUILDING TO 8 FEET TONIGHT THROUGH THURSDAY AND A
CONTINUING WEST NORTHWEST SWELL THURSDAY NIGHT AND FRIDAY AROUND
6 FEET AT 15 SECOND INTERVALS...ARE LIKELY TO GENERATE HIGH SURF
ALONG THE EXPOSED WEST FACING BEACHES OF SAN DIEGO COUNTY FROM
CARDIFF SOUTHWARD. HIGH SURF IS EXPECTED TO LOWER BELOW 7 FEET
LATE FRIDAY AFTERNOON.

CAZ043-271300-
/O.CON.KSGX.SU.Y.0018.121227T0600Z-121228T2200Z/
SAN DIEGO COUNTY COASTAL AREAS-
833 PM PST WED DEC 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

* WAVES AND SURF...BUILDING TONIGHT TO 5 TO 8 FEET WITH OCCASIONAL
  SETS TO 9 FEET ON EXPOSED WEST FACING BEACHES...MAINLY FROM
  CARDIFF SOUTHWARD.

* TIMING...10 PM TONIGHT THROUGH 2 PM FRIDAY AFTERNOON. 

* IMPACTS...WAVES MAY BE BREAKING OVER JETTIES...AGAINST THE
  BOTTOM OF THE OCEAN BEACH PIER..AND SLAMMING INTO THE BASE OF
  THE CLIFFS DURING THE MORNING HOURS. MINOR BEACH EROSION AND
  COASTAL FLOODING ARE POSSIBLE. VERY DANGEROUS RIP CURRENTS ARE LIKELY.

* OUTLOOK...SURF HEIGHTS WILL INCREASE AGAIN SATURDAY AFTERNOON 
  AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

JJT
951 
WHUS46 KSGX 271300
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PST THU DEC 27 2012

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COUNTY BEACHES
UNTIL 2 PM FRIDAY...

.A LARGE WEST NORTHWEST SWELL WILL LIKELY TO GENERATE HIGH SURF
ALONG THE EXPOSED WEST FACING BEACHES OF SOUTHERN SAN DIEGO
COUNTY FROM CARDIFF SOUTHWARD TODAY THROUGH FRIDAY AFTERNOON. 

CAZ043-272100-
/O.CON.KSGX.SU.Y.0018.000000T0000Z-121228T2200Z/
SAN DIEGO COUNTY COASTAL AREAS-
500 AM PST THU DEC 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY...

* WAVES AND SURF...5 TO 8 FEET WITH OCCASIONAL SETS TO 9 FEET ON
  EXPOSED WEST FACING BEACHES FROM CARDIFF SOUTHWARD.

* TIMING...THROUGH 2 PM FRIDAY.

* IMPACTS...WAVES MAY BREAK OVER JETTIES AND AGAINST THE BOTTOM OF
  THE OCEAN BEACH PIER THIS MORNING. MINOR BEACH EROSION AND
  COASTAL FLOODING ARE POSSIBLE AT THE 8 AM HIGH TIDE OF 6.3 FEET.
  VERY DANGEROUS RIP CURRENTS ARE LIKELY.

* OUTLOOK...DECREASING SURF FRIDAY AFTERNOON. A FRESH NW SWELL
  OVER THE WEEKEND WILL BRING ABOVE AVERAGE SURF AGAIN SATURDAY
  AFTERNOON AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO
798 
WHUS46 KSGX 272053
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST THU DEC 27 2012

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COUNTY BEACHES NOW IN
EFFECT UNTIL 10 AM FRIDAY...

.A LARGE WEST NORTHWEST SWELL WILL LIKELY TO GENERATE HIGH SURF
ALONG THE EXPOSED WEST FACING BEACHES OF SOUTHERN SAN DIEGO
COUNTY FROM CARDIFF SOUTHWARD THROUGH FRIDAY MORNING. SURF HEIGHTS
WILL DIMINISH FRIDAY AFTERNOON THROUGH SATURDAY MORNING THEN BUILD
AGAIN SATURDAY AFTERNOON INTO SUNDAY. 

CAZ043-280500-
/O.EXT.KSGX.SU.Y.0018.000000T0000Z-121228T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
1253 PM PST THU DEC 27 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY...

* WAVES AND SURF...5 TO 8 FEET ON EXPOSED WEST FACING BEACHES
  FROM CARDIFF SOUTHWARD.

* TIMING...THROUGH 10 AM FRIDAY.

* TIDES...AT POINT LOMA THE LOWEST LOW TIDE WILL OCCUR AT 300 PM
  THIS AFTERNOON WITH A HEIGHT OF NEGATIVE 0.7 FEET. THE HIGHEST
  HIGH TIDE FRIDAY WILL OCCUR AT 817 AM WITH A HEIGHT OF 5.8
  FEET.

* IMPACTS...WAVES MAY BREAK OVER JETTIES AND AGAINST THE BOTTOM OF
  THE OCEAN BEACH PIER THIS MORNING. MINOR BEACH EROSION AND
  COASTAL FLOODING ARE POSSIBLE FRIDAY MORNING. VERY DANGEROUS RIP
  CURRENTS ARE LIKELY THIS AFTERNOON DURING THE EBBING TIDE.

* OUTLOOK...SURF HEIGHTS DROPPING BELOW 7 FEET BY LATE FRIDAY
  MORNING. A FRESH NW SWELL OVER THE WEEKEND MAY BRING HIGH SURF
  SATURDAY AFTERNOON AND SUNDAY. AND EVEN LARGER SWELL IS EXPECTED
  FOR NEW YEARS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
506 
WHUS46 KSGX 280451
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
851 PM PST THU DEC 27 2012

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COUNTY BEACHES NOW
IN EFFECT UNTIL 10 AM FRIDAY...

.A LARGE WEST NORTHWEST SWELL CONTINUES TO GENERATE HIGH SURF
ALONG THE EXPOSED WEST FACING BEACHES OF SOUTHERN SAN DIEGO COUNTY
FROM CARDIFF SOUTHWARD THROUGH FRIDAY MORNING. SURF HEIGHTS WILL
DIMINISH FRIDAY AFTERNOON THROUGH SATURDAY MORNING THEN BUILD
AGAIN SATURDAY AFTERNOON INTO SUNDAY.

CAZ043-281800-
/O.CON.KSGX.SU.Y.0018.000000T0000Z-121228T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
851 PM PST THU DEC 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY...

* WAVES AND SURF...5 TO 8 FEET ON EXPOSED WEST FACING BEACHES 
  FROM CARDIFF SOUTHWARD. 

* TIMING...THROUGH 10 AM FRIDAY.

* TIDES...AT POINT LOMA THE LOWEST LOW TIDE WILL OCCUR AT 300 PM 
  THIS AFTERNOON WITH A HEIGHT OF NEGATIVE 0.7 FEET. THE HIGHEST 
  HIGH TIDE FRIDAY WILL OCCUR AT 817 AM WITH A HEIGHT OF 5.8 
  FEET. 

* IMPACTS...WAVES MAY BREAK OVER JETTIES AND AGAINST THE BOTTOM 
  OF THE OCEAN BEACH PIER THIS MORNING. MINOR BEACH EROSION AND 
  COASTAL FLOODING ARE POSSIBLE FRIDAY MORNING. VERY DANGEROUS 
  RIP CURRENTS ARE LIKELY THIS AFTERNOON DURING THE EBBING TIDE. 

* OUTLOOK...SURF HEIGHTS DROPPING BELOW 7 FEET BY LATE FRIDAY 
  MORNING. A FRESH NW SWELL OVER THE WEEKEND MAY BRING HIGH SURF 
  SATURDAY AFTERNOON AND SUNDAY. AND EVEN LARGER SWELL IS 
  EXPECTED FOR NEW YEARS DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
PIERCE

HTTP://WWW.WEATHER.GOV/SANDIEGO
675 
WHUS46 KSGX 280804
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1204 AM PST FRI DEC 28 2012

...HIGH SURF ADVISORY FOR SOUTHERN SAN DIEGO COUNTY BEACHES IN EFFECT
UNTIL 10 AM TODAY...

.A LARGE WEST NORTHWEST SWELL CONTINUES TO GENERATE HIGH SURF
ALONG THE EXPOSED WEST FACING BEACHES OF SOUTHERN SAN DIEGO
COUNTY FROM CARDIFF SOUTHWARD THROUGH THIS MORNING. SURF HEIGHTS
WILL DIMINISH THIS AFTERNOON AND TONIGHT THEN BUILD AGAIN SATURDAY
AFTERNOON INTO SUNDAY.

CAZ043-281800-
/O.CON.KSGX.SU.Y.0018.000000T0000Z-121228T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
1204 AM PST FRI DEC 28 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WAVES AND SURF...5 TO 8 FEET ON EXPOSED WEST FACING BEACHES FROM
  CARDIFF SOUTHWARD.

* TIMING...THROUGH 10 AM TODAY.

* TIDES...HIGHEST HIGH TIDE TODAY WILL OCCUR AT 817 AM WITH A
  HEIGHT OF 5.8 FEET.

* IMPACTS...MINOR BEACH EROSION AND COASTAL FLOODING ARE POSSIBLE
  THIS MORNING. VERY DANGEROUS RIP CURRENTS ARE LIKELY THROUGH THIS
  AFTERNOON DURING THE EBBING TIDE.

* OUTLOOK...SURF HEIGHTS DROPPING BELOW 7 FEET BY LATE THIS
  MORNING. A FRESH NORTHWEST SWELL OVER THE WEEKEND MAY BRING
  HIGH SURF SATURDAY AFTERNOON AND SUNDAY. EVEN LARGER SWELL IS
  EXPECTED FOR NEW YEARS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MM
517 
WHUS46 KSGX 281721
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
921 AM PST FRI DEC 28 2012

CAZ043-281830-
/O.CAN.KSGX.SU.Y.0018.000000T0000Z-121228T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
921 AM PST FRI DEC 28 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF HEIGHTS WILL DROP BELOW 7 FEET THIS MORNING.

SURF HEIGHTS WILL INCREASE AGAIN SATURDAY AS A NEW WEST NORTHWEST
SWELL ARRIVES.

ANOTHER SURF ADVISORY MAY BE IN EFFECT FOR SATURDAY AFTERNOON
THROUGH SUNDAY FOR THE EXPOSED WEST FACING BEACHES FROM CARDIFF
SOUTHWARD.

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO

BALFOUR

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 8:38 AM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Dec 26, 8:38 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
838 AM PST WED DEC 26 2012

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA TODAY WITH LIGHT
TO LOCALLY MODERATE SHOWERS OVER AND WEST OF THE MOUNTAINS AND OVER
THE HIGH DESERTS. A FEW TO SEVERAL INCHES OF SNOW WILL BE POSSIBLE
ABOVE 4500 FEET ELEVATION IN THE MOUNTAINS. SHOWERS WILL START TO
DIMINISH THIS AFTERNOON INTO EARLY THIS EVENING. THE COLD FRONT WILL
ALSO BRING TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL TODAY AND
TOMORROW...IN ADDITION TO STRONG AND GUSTY WEST TO NORTHWEST WINDS
THROUGH TONIGHT FOR THE MOUNTAINS...DESERTS AND COASTAL WATERS. VERY
SLIGHT WARMING FOR FRIDAY UNDER HIGH PRESSURE ALOFT...AND THEN
POSSIBLE PRECIPITATION THIS WEEKEND DUE TO A TROUGH POSSIBLY MOVING
OVER THE REGION.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

CURRENT WATER VAPOR SATELLITE SHOWS A TROUGH MOVING INLAND THROUGH
CENTRAL CALIFORNIA AND SOUTHERN NEVADA...WITH ITS ASSOCIATED COLD
FRONT STARTING TO MOVE THROUGH THE FORECAST AREA. RADAR IMAGERY
SHOWS NUMEROUS LIGHT SHOWERS FROM SAN DIEGO COUNTY THROUGH SOUTHWEST
SAN BERNARDINO COUNTY...WITH A FEW EMBEDDED MODERATE RADAR RETURNS.
TOTAL RAINFALL AMOUNTS SO FAR HAVE BEEN HIGHEST ALONG THE COASTAL
SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS...WHERE THERE ARE SOME
AMOUNTS IN THE FOUR TENTHS TO SIX TENTHS RANGE. MEANWHILE...AMOUNTS
ARE GENERALLY IN THE TENTH TO A QUARTER OF AN INCH RANGE IN ORANGE
COUNTY AND THE NORTHWEST PORTIONS OF THE INLAND EMPIRE. AMOUNTS ARE
LESS IN SAN DIEGO COUNTY...WITH AMOUNTS LESS THAN FIVE HUNDREDTHS OF
AN INCH SO FAR. MEANWHILE...NO MEASURABLE PRECIPITATION HAS BEEN
REPORTED IN THE LOWER DESERTS...WITH THE HIGH DESERTS HAVING A
COUPLE REPORTS OF LIGHT ACCUMULATIONS AS RADAR IMAGERY INDICATES
THAT SHOWERS CONTINUE TO MOVE THROUGH THAT AREA. THE CURRENT SNOW
LEVEL APPEARS TO BE AT AROUND 5000-5500 FEET THIS MORNING...WITH
SOME SNOW FALLING ABOVE THOSE ELEVATIONS IN THE SAN BERNARDINO
COUNTY MOUNTAINS. AS THE COLD FRONT CONTINUES TO MOVE THROUGH
TODAY...THE SNOW LEVEL WILL CONTINUE TO DROP...FALLING TO 4500-5000
FEET BY EARLY THIS AFTERNOON...AND THEN 4000-4500 FEET THIS EVENING.
A FEW TO SEVERAL INCHES OF SNOWFALL WILL BE POSSIBLE ABOVE 4500-5000
FEET...SO A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MOST OF THE
EVENING FOR SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS. EXPECT SURFACE TEMPERATURES TO FALL TO 10 TO 15 DEGREES
BELOW NORMAL TODAY WITH THE FRONTAL PASSAGE.

MEANWHILE...WIND ARE GUSTING PRETTY GOOD OUT OF THE WEST ALONG THE
MOUNTAIN RIDGE-TOPS...DESERT SLOPES AND ADJACENT DESERT AREAS.
WHITEWATER...BURNS CANYON...MOUNT LAGUNA AND VOLCAN MOUNTAIN...WHICH
ARE SOME OF THE WINDIEST SPOTS IN OUR FORECAST AREA...ARE ALREADY
REPORTING GUSTS INTO THE 50S THIS MORNING. WINDS ARE EXPECTED TO
PEAK THIS AFTERNOON AFTER THE FRONTAL PASSAGE...AND THEN DIMINISH
THROUGH THE NIGHT. FOR THE MOST PART...WIND GUSTS WILL BE MAINLY IN
THE 40 TO 50 MPH RANGE...WITH ISOLATED HIGHER GUSTS OCCURRING IN AND
AROUND THE AFOREMENTIONED WINDIEST LOCATIONS. A WIND ADVISORY IS IN
EFFECT FOR THE MOUNTAINS AND DESERTS THROUGH 10 PM TONIGHT.

THE BULK OF THE PRECIPITATION WILL OCCUR THIS MORNING...WITH
DIMINISHING SHOWER ACTIVITY DURING THE AFTERNOON AND EARLY EVENING
HOURS. A SECOND WAVE WITHIN THE TROUGH IS PREDICTED TO MOVE DOWN
OVER SOUTHERN CALIFORNIA ON THURSDAY...WITH THE 12Z GFS SHOWING A
NICE VORT MAX ACCOMPANYING IT. HOWEVER...THERE CONTINUES TO BE A
LACK OF MOISTURE WITH THIS WAVE...AND SO WE WILL LIKELY REMAIN DRY
WITH THIS WAVE PASSAGE...ALTHOUGH A LIGHT SHOWER OR TWO CANNOT BE
RULED OUT. STILL...CONFIDENCE IS TOO LOW TO INTRODUCE THIS TO THE
FORECAST. THURSDAY WILL REMAIN COLD THOUGH WITH THE TROUGH REMAINING
OVER US...AND THURSDAY NIGHT/EARLY FRIDAY MORNING MAY GET COLD
ENOUGH FOR FROST IN THE INLAND VALLEYS AND HIGH DESERTS...AS
CLEARING SKIES WILL ALLOW FOR BETTER RADIATIONAL COOLING.

TRANSITORY UPPER RIDGE WILL MOVE IN ON FRIDAY...BRINGING ONLY VERY
SLIGHT WARMING. THEN...SLIGHT COOLING AND INCREASING CLOUDS FOR
SATURDAY AS ANOTHER TROUGH ENCROACHES UPON THE WEST COAST.

THERE CONTINUES TO BE HIGH UNCERTAINTY FOR THE LATE SATURDAY THROUGH
EARLY NEXT WEEK FORECAST. RIGHT NOW...PREFER THE GFS
DETERMINISTIC/ENSEMBLE...ECMWF ENSEMBLE AND DGEX...ALL WHICH
GENERALLY SHOW THE TROUGH MOVING THROUGH SOUTHERN
CALIFORNIA/NORTHERN BAJA LATE SATURDAY THROUGH SUNDAY...BRINGING
SOME PRECIPITATION WITH IT. THUS...THE CURRENT FORECAST INDICATES A
SLIGHT CHANCE OF SHOWERS FOR THAT TIME PERIOD. THE REASON FOR THE
HIGH UNCERTAINTY IS THAT THE 00Z ECMWF/GEM DETERMINISTIC RUNS SHOW
SOMETHING MUCH DIFFERENT...AS THOSE MODEL SOLUTIONS HAVE A CLOSED
LOW SPLITTING OUT FROM THE TROUGH AND MOVING SOUTH OVER THE OFFSHORE
WATERS INTO A POSITION WEST OF CENTRAL BAJA.

ASSUMING THE PATTERN OF BRINGING THE TROUGH THROUGH ON SUNDAY AND
MOVING IT OFF TO THE EAST BY MONDAY MORNING IS CORRECT...THEN IT IS
LIKELY THAT THERE WILL BE A PERIOD OF OFFSHORE FLOW FOR MONDAY AND
TUESDAY AS RIDGING MOVES IN ALOFT AND SURFACE HIGH PRESSURE BUILDS
OVER THE GREAT BASIN.

&&

.AVIATION...
261625Z...COLD FRONT MOVING ESE 25-30KT FROM A CAJON PASS TO DANA
POINT TO S OF SAN CLEMENTE ISLAND LINE TO A NEEDLES-MEXICALI LINE BY
2100 UTC.

AHEAD OF FRONT...THROUGH 2100 UTC OVR AND W OF MTNS...MERGG OVC LYRS
BTWN 1000-10000 FT MSL. TERRAIN OBSCD. VSBY 2-4SM RA/SN/BR. FRZLVL
LOWERING FROM 9000 FT TO 6000 FT MSL.
OVR DESERTS...SCT-BKN CLDS BTWN 4000-10000 FT MSL MOGR UDDFS WITH
WINDS 35-70KT IN THE 6000-15000 FT MSL LAYER.

BEHIND FRONT...THROUGH 27/0600 UTC
BKN-SCT CLDS BETWEEN 2500-8000 FT MSL. COASTAL SLOPES OF MTNS OBSCD.
MOGR UDDFS WITH WINDS NW 25-60 KT IN THE 4000-15000 FT MSL LAYER AND
OCNL SFC GUSTS +25 KT.

AFTER 27/0600 UTC...W OF MTNS SCT CLDS BTWN 2500-4000 FT MSL OTRW
SCT CLDS AOA 20000 FT MSL. OCNL MDT UDDFS OVR AND W OF MTNS WITH
WINDS NW 25-50KT IN THE 7000-15000 FT MSL LAYER.

&&

.MARINE...
AT 0810 PST...BASED ON SATELLITE...RADAR...AND SURFACE OBS...COLD
FRONT EXTENDED SW FROM DANA POINT TO JUST EAST OF THE SAN CLEMENTE
BASIN BUOY 46086...MOVING ESE AT 25-30KT. SHOULD PUSH INLAND NORTH
OF ENSENADA BY NOON. BUILDING HIGH PRES BEHIND FRONT EXPECTED TO
PRODUCE STRONG NW BREEZES AND WIND WAVES AS HIGH IF NOT HIGHER THAN
THE UNDERLYING SWELL. COMBINED SEAS EXPECTED TO RANGE BETWEEN 6 AND
10 FT FROM COAST TO OUTER WATERS BY LATE THIS AFTERNOON. STRONG
BREEZES AND HAZARDOUS SEAS LIKELY TO CONTINUE OVER OUTER COASTAL
WATERS UNTIL THURSDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT. WILL
PROBABLY ISSUE A HIGH SURF ADVISORY FOR THURSDAY AND FRIDAY...MAINLY
FOR SOUTH SAN DIEGO COAST WHEN WNW SWELL 5-7 FT WITH PERIOD 13-15
SECONDS WILL BE PASSING THROUGH ISLAND GAPS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 6 PM PST THIS EVENING ABOVE 4500
     FEET FOR THE RIVERSIDE COUNTY MOUNTAINS.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST
     THIS EVENING ABOVE 5000 FEET FOR THE SAN DIEGO COUNTY
     MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE
     4500 FEET FOR THE SAN BERNARDINO COUNTY MOUNTAINS.

     WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE APPLE
     AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

PZ...SMALL CRAFT ADVISORY UNTIL 9 PM PST THURSDAY FOR THE WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60
     NM OUT INCLUDING SAN CLEMENTE ISLAND.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PST THURSDAY FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM.

&&

PUBLIC...HARRISON
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Dec 26, 6:12 AM PST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
612 AM PST WED DEC 26 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-271430-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
612 AM PST WED DEC 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COLDER LOW PRESSURE SYSTEM FROM THE NORTHWEST WILL BRING LIGHT TO
LOCALLY MODERATE PRECIPITATION AMOUNTS TO AREAS ALONG AND WEST OF
THE MOUNTAINS WITH SNOW LEVELS LOWERING TO AROUND 4000 TO 4500 FEET
WITH A FEW INCHES OF SNOWFALL IN THE MOUNTAINS ABOVE 4500 TO 5000
FEET...AND LOCALLY 4 TO 8 INCHES ABOVE 6500 FEET. STRONG GUSTY WEST
WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH EARLY
EVENING WITH GUSTS TO AROUND 50 MPH WITH ISOLATED STRONGER GUSTS.

A SMALL CRAFT ADVISORY FOR THE INNER COASTAL WATERS FOR THIS MORNING
THROUGH LATE TONIGHT AND FOR THE OUTER COASTAL WATERS THROUGH
THURSDAY EVENING FOR GUSTY WEST TO NORTHWEST WINDS AND HAZARDOUS
SEAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS THROUGH THURSDAY
EVENING FOR GUSTY WEST TO NORTHWEST WINDS AND HAZARDOUS SEAS.

FROST IS POSSIBLE IN THE VALLEYS AND UPPER DESERTS FOR LATE
THURSDAY NIGHT THROUGH EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT NEEDED FOR THESE AREAS...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

17

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:16 PM PSTWinter Weather AdvisorySGXRiverside, San Bernardino, San Diego19 hr

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.